Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: got period while taking Provera


 hope2bhealthy - Mon May 30, 2005 11:08 am

Hi! I have my period regularly but there are some months I have spotting during my ovulation period. My doctor prescribed me to take Provera 10 mg for 10 days on my Day 17 from my period (I had my period May 6th) to resolve the intermenstrual spotting. It's my first time to take Provera but not my first time to take progesterone pills. I had Dufaston months ago. I have only been on my 8th day of taking Provera and I already have my period. I know am suppposed to have my period 3-5 days after the last pill of Provera (which is June 4 or 5 next month), how come I have my period now? Moreover, I had my period twice this month (May 6 and May 30th). Please help me. Am so worried. Is there anything else wrong with me? Please help. Thanks.
 Shannon Morgan, CMA - Tue May 31, 2005 2:27 pm

User avatar Progesterone can cause irregular bleeding for a few months until you get regulated. Have you called your OBGYN? It's probably nothing to worry about, you just have to be patient. :(
 hope2bhealthy - Tue May 31, 2005 7:55 pm

Thanks for your response. I called up my doctor and she just told me to stop taking the last 3 pills of Provera. I took Dufaston 7 months ago and my period came two days after my last pill. However, it wasn't the actual regular red flow, it was pretty much like spotting. The red flow came like 8 days after the last pill. Now with Provera, my period is normal (regular flow) but am just wondering and a bit worried why I had my period before the expected date. I hope this is nothing much to worry about. Actually I've been regular, I have my period between days 30-35. I was a bit surprised why my doctor gave me Provera. According to her, it might eliminate intermenstrual spotting that I experience some months. Is Provera the right medicine to take or should I take birth control pills like Dianne-35 or Minulet? I had an ultrasound and everything was ok. Am a bit confused...Thanks again. :?

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us